We study the existence of tangent lines, i.e. subsets of the tangent space isometric to the real line, in tangent spaces of metric spaces.We first revisit the almost everywhere metric differentiability of Lipschitz continuous curves. We then show that any blow-up done at a point of metric differentiability and of density one for the domain of the curve gives a tangent line. Metric differentiability enjoys a Borel measurability property and this will permit us to use it in the framework of Lipschitz differentiability spaces.We show that any tangent space of a Lipschitz differentiability space contains at least n distinct tangent lines, obtained as the blow-up of n Lipschitz curves, where n is the dimension of the local measurable chart. Under additional assumptions on the space, such as curvature lower bounds, these n distinct tangent lines span an n-dimensional part of the tangent space. © 2016 Fabio Cavalletti and Tapio Rajala.

Tangent Lines and Lipschitz Differentiability Spaces / Cavalletti, Fabio; Rajala, T.. - In: ANALYSIS AND GEOMETRY IN METRIC SPACES. - ISSN 2299-3274. - 4:1(2016), pp. 85-103. [10.1515/agms-2016-0004]

Tangent Lines and Lipschitz Differentiability Spaces

Cavalletti, Fabio;
2016-01-01

Abstract

We study the existence of tangent lines, i.e. subsets of the tangent space isometric to the real line, in tangent spaces of metric spaces.We first revisit the almost everywhere metric differentiability of Lipschitz continuous curves. We then show that any blow-up done at a point of metric differentiability and of density one for the domain of the curve gives a tangent line. Metric differentiability enjoys a Borel measurability property and this will permit us to use it in the framework of Lipschitz differentiability spaces.We show that any tangent space of a Lipschitz differentiability space contains at least n distinct tangent lines, obtained as the blow-up of n Lipschitz curves, where n is the dimension of the local measurable chart. Under additional assumptions on the space, such as curvature lower bounds, these n distinct tangent lines span an n-dimensional part of the tangent space. © 2016 Fabio Cavalletti and Tapio Rajala.
4
1
85
103
https://doi.org/10.1515/agms-2016-0004
http://dx.medra.org/10.1515/agms-2016-0004
https://arxiv.org/abs/1503.01020
Cavalletti, Fabio; Rajala, T.
File in questo prodotto:
File Dimensione Formato  
[Analysis and Geometry in Metric Spaces] Tangent Lines and Lipschitz DifferentiabilitySpaces.pdf

accesso aperto

Descrizione: Open Access Journal
Tipologia: Versione Editoriale (PDF)
Licenza: Creative commons
Dimensione 498.93 kB
Formato Adobe PDF
498.93 kB Adobe PDF Visualizza/Apri

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/20.500.11767/44691
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 2
  • ???jsp.display-item.citation.isi??? 2
social impact